New York, 2011

High Wind in New York, June 1, 2011

June 1, 2011 · NWS BTV · 3 events in 3 counties and zones

A vigorous mid-atmospheric system along with a strong cold front accounted for strong to damaging winds across portions of northern New York during the afternoon of June 1st. This caused numerous trees and some power lines to fall as well as partial structure damage to some roofs.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A vigorous mid-atmospheric system along with a strong cold front accounted for strong to damaging winds across portions of northern New York during the afternoon of June 1st. This caused numerous trees and some power lines to fall as well as partial structure damage to some roofs.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 1, 12:17 PM EST, 58 minutes earlier.

Area forecast discussion, Jun 1, 12:17 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
117 PM EDT WED JUN 1 2011

.SYNOPSIS...
ACTIVE WEATHER IS EXPECTED ACROSS THE NORTH COUNTRY TODAY. A
FRONT WILL MOVE INTO VERMONT BY MIDDAY AND STRONG TO POSSIBLY
SEVERE STORMS WILL DEVELOP AHEAD OF IT AND EXIT THE REGION BY
LATE AFTERNOON. AT THE SAME TIME...STRONG AND GUSTY SOUTHWEST
WINDS WILL DEVELOP BEHIND THE FRONT IN NORTHERN NEW YORK WITH
WIND GUSTS UP TO 50 MPH EXPECTED.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
AS OF 117 PM EDT WEDNESDAY...ONLY MINOR TWEAKS TO T/TD DATA AS OF
1 PM...PRIMARILY TO MATCH CURRENT OBSERVATIONS. SVR WATCH #410
CONTINUES UNTIL 5 PM...THOUGH BEST THREAT FOR SVR WILL EXIST
ACROSS CENTRAL/SRN VT...WITH THREAT DIMINISHING FURTHER NORTH AND
WEST. WILL RE-ASSESS WATCH STATUS BY NEXT UPDATE TIME AT 4-430 PM.
REST OF FCST UNCHANGED ATTM.

PRIOR DISCUSSION...
QUICK UPDATE THIS MORNING...PRIMARILY TO HOIST SVR T-STORM WATCH
#410 AND MASSAGE POPS THROUGH THE DAYLIGHT HOURS BASED OFF CURRENT
AND EXPECTED SHOWER/STORM ACTIVITY TODAY. I'VE ALSO RAISED MAX
TEMPERATURES BASED OFF NEW GUIDANCE AND MODEL MIXING/925 MB
THERMAL PROGS. LATEST ANALYSIS SHOWING PRE- FRONTAL TROUGH AND
ASSOC THUNDERSTORM ACTIVITY WHICH BROUGHT LOCALLY TORRENTIAL
DOWNPOURS AND SCATTERED DAMAGE TO THE AREA EARLIER THIS MORNING
NOW WELL EAST OF VERMONT PUSHING ACROSS MAINE SOUTH INTO THE
OFFSHORE SRN NEW ENGLAND WATERS. SFC FRONT NOW PUSHING ACROSS NRN
NY AND THIS WILL BE THE FOCUS FOR ADDITIONAL SCATTERED STRONG TO
LOCALLY SEVERE STORMS THIS AFTERNOON...MAINLY ACROSS OUR CENTRAL
AND SOUTHERN VERMONT COUNTIES. INSTABILITY/0-6KM SHEAR AND
DYNAMICAL SUPPORT FOR LIFT ALL THERE SO SHOULD BE AN ACTIVE DAY.
LOOKING AT WIND FIELDS PRIMARY SEVERE THREAT WILL BE STRAIGHT LINE
WIND DAMAGE. REST OF FCST UNCHANGED AT THIS TIME.

PRIOR DISCUSSION...
INITIAL AREA OF CONVECTION IS MOVING OUT OF VERMONT AND HAS DONE
NOTHING BUT ADDED MORE MOISTURE TO THE AIR MASS. CLEARING SKIES
WILL DEVELOP AND DESTABILIZATION WILL RESULT IN INCREASED
INSTABILITY...ESPECIALLY ACROSS VERMONT. STORMS SHOULD FORM AROUND
MIDDAY ALONG PRE-FRONTAL TROUGH MOVING INTO WESTERN VERMONT.
IMPRESSIVE DEEP LAYER SHEAR MOVING OVER THE TOP OF THE INSTABILITY
WILL SUPPORT ORGANIZED STORMS AND SOME OF THEM WILL BECOME STRONG
TO SEVERE THIS AFTERNOON. BEHIND THE PRE- FRONTAL TROUGH DEEP
MIXING WILL ALLOW STRONG WINDS ALOFT TO MIX DOWN AND WIND ADVISORY
FOR MUCH OF NORTHERN NEW YORK STILL LOOKS GOOD FOR WIND GUSTS TO
50 MPH.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY NIGHT/...
AS OF 541 AM EDT WEDNESDAY...FLOW ALOFT WILL BECOME MORE
NORTHWEST WITH TIME TONIGHT WITH GUSTY WINDS CONTINUING OVER THE
ENTIRE FORECAST AREA...40 MPH OVER VERMONT AND AROUND 50 MPH IN
NORTHERN NEW YORK. LARGE UPPER TROUGH MOVES ACROSS EASTERN CANADA
ON THURSDAY AND EXPECT INSTABILITY CLOUDS AND SHOWERS TO DEVELOP
OVER THE AREA...ESPECIALLY IN THE MOUNTAINS. NOTICEABLY COOLER
WEATHER IS EXPECTED AS WELL GIVEN STRONG COLD AIR ADVECTION.
EXPECTING HIGHS ONLY IN THE 60S ON THURSDAY. HIGH PRESSURE BUILDS
IN THURSDAY NIGHT AND FRIDAY ALLOWING FOR DRIER WEATHER AND A
SLOW WARMING TREND. HIGH TEMPERATURES ON FRIDAY SHOULD BE CLOSE
TO SEASONAL NORMALS. ONE OTHER ITEM OF NOTE WILL BE THE NEED TO
MONITOR THE FROST POTENTIAL ACROSS THE NORTHERN ADIRONDACKS AND
NORTHEAST VERMONT THURSDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 930 AM EDT WEDNESDAY...UPDATED THE EXTENDED GRIDS THIS
MORNING TO FRESHEN UP THE DATA. NOT A WHOLE LOT GOING ON IN THE
EXTENDED PORTION OF THE FORECAST. GENERAL SURFACE HIGH PRESSURE
WILL BE IN PLACE FOR THE ENTIRE PERIOD. AN UPPER LEVEL RIDGE
BUILDS INTO THE NORTH COUNTRY FOR SATURDAY...THEN NORTHWEST FLOW
DEVELOPS BEHIND IT AND REMAINING THROUGH THE END OF THE EXTENDED.
DRIER WEATHER WITH NEAR NORMAL SEASONAL TEMPERATURES ARE EXPECTED
FROM FRIDAY NIGHT THROUGH TUESDAY. AS NORTHWEST UPPER LEVEL FLOW
DEVELOPS THERE WILL BE MORE CHANCES FOR PRECIPITATION WITH
SHORTWAVES PASSING THROUGH PROGRESSIVE UPPER LEVEL FLOW.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 12Z THURSDAY...MAIN AVIATION EFFECT WILL BE STRONG WINDS
THIS DEVELOPING THIS MORNING AND CONTINUING THROUGH THE DAY.
STRONGEST WINDS IN NORTHERN NEW YORK...AND INCLUDED GUSTS TO 45
KTS AT KMSS AND KSLK. SPEEDS TAPER OFF TO SOUTH AND EAST...BUT
STILL G40KTS IN CHAMPLAIN VALLEY KBTV/KPBG...AND G35 KT
KMPV/KRUT. WIND SPEEDS TO TAPER OFF DURING OVERNIGHT HOURS...BUT
GUSTS 20-25KT STILL POSSIBLE.

CLUSTER OF THUNDERSTORMS MOVING THROUGH VERMONT BETWEEN 1130 AND
12Z THIS MORNING AS TAFS ISSUED. RAPID MOVEMENT...AND WILL
GENERALLY BE CLEAR OF TAF SITES BY 12Z SO LEFT OUT OF FORECAST.
OTHERWISE VFR CONDITIONS...SCT CLDS AND P6SM VIS.

OUTLOOK 12Z THURSDAY THROUGH SUNDAY... THU...VFR/MVFR IN SCT
-SHRA. THU NT-SAT NIGHT...VFR. NO SIG WX EXPECTED. FRI...VFR/MVFR
IN SCT -SHRA.

&&

.MARINE...
AS OF 541 AM EDT WEDNESDAY...A LAKE WIND ADVISORY IS IN EFFECT
TODAY AND TONIGHT AS SOUTHWEST TO WEST WINDS OF 20 TO 30 KNOTS
WILL DEVELOP THIS AFTERNOON AND TONIGHT. GIVEN THE HIGH WATER
LEVEL...THE WIND DIRECTION WILL CAUSE WATER TO BE PUSHED INTO
EAST FACING SHORELINES ON THE VERMONT SIDE OF LAKE CHAMPLAIN. IN
ADDITION...A LAKE THUNDERSTORM ADVISORY IS IN EFFECT AS STORMS
ARE EXPECTED TO FORM AROUND MIDDAY OVER LAKE CHAMPLAIN.

FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION...PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NYZ026-027-
     029>031-034-087.

&&

SYNOPSIS...EVENSON
NEAR TERM...JMG/EVENSON
SHORT TERM...EVENSON
LONG TERM...NEILES
AVIATION...HANSON
MARINE...BTV
Hazardous weather outlook, Jun 1, 9:11 AM EST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1011 AM EDT WED JUN 1 2011

NYZ031-034-021415-
WESTERN CLINTON-WESTERN ESSEX-
1011 AM EDT WED JUN 1 2011

...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ028-035-VTZ001>012-016>019-021415-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1011 AM EDT WED JUN 1 2011

...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-027-029-030-087-021415-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
1011 AM EDT WED JUN 1 2011

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 1, 10:57 AM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1157 AM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             RYEGATE                 44.21N  72.10W
06/01/2011  M1.25 INCH       CALEDONIA          VT   PUBLIC

            HALF DOLLAR SIZE HAIL

&&

EVENT NUMBER BTV1100259

NEILES
Local storm report, Jun 1, 11:25 AM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1225 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 AM     TSTM WND DMG     SARANAC LAKE            44.33N  74.13W
06/01/2011                   FRANKLIN           NY   LAW ENFORCEMENT

            STATE POLICE REPORT TREES DOWN ALONG ROUTE 3 NEAR
            SARANAC LAKE

0607 AM     HAIL             LAKE PLACID             44.28N  73.98W
06/01/2011  E0.50 INCH       ESSEX              NY   DEPT OF HIGHWAYS

0615 AM     TSTM WND DMG     LAKE PLACID             44.28N  73.98W
06/01/2011                   ESSEX              NY   LAW ENFORCEMENT

            STATE POLICE REPORT TREES DOWN ON ROUTE 86 BETWEEN LAKE
            PLACID AND WILMINGTON

0615 AM     TSTM WND DMG     WILMINGTON              44.39N  73.82W
06/01/2011                   ESSEX              NY   UTILITY COMPANY

            POWER OUTAGE ALONG ROUTE 72 BETWEEN WILMINGTON AND
            FRANKLIN FALLS

0645 AM     HAIL             SOUTH BURLINGTON        44.47N  73.17W
06/01/2011  E0.75 INCH       CHITTENDEN         VT   TRAINED SPOTTER

0645 AM     HAIL             1 SSW SOUTH BURLINGTON  44.46N  73.18W
06/01/2011  E0.75 INCH       CHITTENDEN         VT   PUBLIC

            PENNY SIZE HAIL

0655 AM     HAIL             ESSEX JUNCTION          44.49N  73.11W
06/01/2011  E0.50 INCH       CHITTENDEN         VT   PUBLIC

0656 AM     HAIL             BURLINGTON              44.48N  73.21W
06/01/2011  E0.50 INCH       CHITTENDEN         VT   TRAINED SPOTTER

0700 AM     HAIL             1 NNE LYNDONVILLE       44.55N  71.99W
06/01/2011  E0.50 INCH       CALEDONIA          VT   PUBLIC

            HALF INCH SIZE HAIL

0712 AM     HAIL             1 ENE NORTH UNDERHILL   44.59N  72.92W
06/01/2011  M0.50 INCH       CHITTENDEN         VT   NWS EMPLOYEE

0730 AM     HAIL             RYEGATE                 44.21N  72.10W
06/01/2011  M1.25 INCH       CALEDONIA          VT   PUBLIC

            HALF DOLLAR SIZE HAIL

0818 AM     HAIL             1 SW CANAAN             44.99N  71.54W
06/01/2011  E0.88 INCH       ESSEX              VT   PUBLIC

            NICKEL SIZE HAIL

&&

EVENT NUMBER BTV1100248 BTV1100247 BTV1100249 BTV1100253 BTV1100250
BTV1100257 BTV1100252 BTV1100251 BTV1100255 BTV1100254 BTV1100259
BTV1100256

NEILES
Special weather statement, Jun 1, 11:45 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1245 PM EDT WED JUN 1 2011

VTZ008>010-012-017-018-011715-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-ORANGE VT-WASHINGTON VT-
WESTERN ADDISON VT-WINDSOR VT-
1245 PM EDT WED JUN 1 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ADDISON...NORTHWESTERN
WINDSOR...SOUTHEASTERN CHITTENDEN...SOUTHWESTERN WASHINGTON AND WEST
CENTRAL ORANGE COUNTIES...

AT 1242 PM EDT...A STRONG THUNDERSTORM WAS NEAR CORNWALL...MOVING
EAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  MIDDLEBURY AROUND 1250 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM WEDNESDAY
AFTERNOON FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4424 7274 4394 7257 4386 7327 4403 7335

LAHIFF
Special weather statement, Jun 1, 11:57 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1257 PM EDT WED JUN 1 2011

VTZ011-012-019-011730-
EASTERN RUTLAND VT-WESTERN RUTLAND VT-WINDSOR VT-
1257 PM EDT WED JUN 1 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RUTLAND AND
SOUTHWESTERN WINDSOR COUNTIES...

AT 1253 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES SOUTHWEST OF WEST
PAWLET...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR...
  DANBY AROUND 120 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM WEDNESDAY
AFTERNOON FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4331 7322 4331 7325 4332 7326 4344 7326
      4359 7293 4339 7279 4330 7304 4330 7321

LAHIFF
Special weather statement, Jun 1, 12:26 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
126 PM EDT WED JUN 1 2011

VTZ004-007-008-010-011830-
CALEDONIA VT-ESSEX VT-ORANGE VT-WASHINGTON VT-
126 PM EDT WED JUN 1 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ORANGE...SOUTHERN
CALEDONIA...SOUTHERN WASHINGTON AND SOUTHWESTERN ESSEX COUNTIES...

AT 118 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROXBURY...MOVING
NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EXIT 6 I89...NORTHFIELD...BARRE...SOUTH BARRE...PLAINFIELD...NORTH
MONTPELIER...STILLWATER STATE PARK...RICKER STATE PARK...WEST
BARNET...PEACHAM...PASSUMPSIC...EXIT 19 I91...

EXPECT BRIEF HEAVY RAINFALL...GUSTY WINDS AND OCCASIONAL LIGHTNING
WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM WEDNESDAY
AFTERNOON FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4439 7179 4435 7182 4433 7187 4434 7191
      4431 7203 4428 7206 4425 7204 4415 7205
      4399 7269 4417 7283 4464 7190 4440 7176

LAHIFF
Special weather statement, Jun 1, 12:59 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
159 PM EDT WED JUN 1 2011

VTZ011-012-019-011900-
EASTERN RUTLAND VT-WESTERN RUTLAND VT-WINDSOR VT-
159 PM EDT WED JUN 1 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RUTLAND AND WEST
CENTRAL WINDSOR COUNTIES...

AT 154 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITEHALL...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR...
  FAIR HAVEN AROUND 210 PM EDT...
  RUTLAND AROUND 240 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM WEDNESDAY
AFTERNOON FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4348 7325 4356 7326 4358 7330 4360 7330
      4362 7331 4362 7336 4358 7337 4356 7340
      4358 7343 4364 7343 4367 7341 4385 7275
      4354 7265

LAHIFF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Northern St. Lawrence

When
June 1, 1:15 PM EST to 3:30 PM EST
Where
Northern St. Lawrence forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$25,000
Reported by
ASOS
Coordinates
44.501, -75.116 (the zone’s center; the record gives no point)

A measured wind gust of 58 mph at Richards Field in Massena. Also, several reports of trees down across the northern St. Lawrence River valley.

High Wind, Southern Franklin

When
June 1, 4:30 PM EST to 6:00 PM EST
Where
Southern Franklin forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
44.593, -74.304 (the zone’s center; the record gives no point)

Several reports of trees and power lines down due to strong winds across southern Franklin and western Essex counties New York...mainly between Tupper Lake and Keene.

High Wind, Western Essex

When
June 1, 4:30 PM EST to 6:00 PM EST
Where
Western Essex forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
44.117, -73.773 (the zone’s center; the record gives no point)

Several reports of trees and power lines down due to strong winds across southern Franklin and western Essex counties New York...mainly between Tupper Lake and Keene.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314754, 314756, 314757.